Hail, Redwood
- When
- June 11, 1:50 PM CST
- Where
- Redwood County, Vesta
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.133, -93.567
14 hail, 10 thunderstorm wind, 6 funnel cloud, 3 tornado, as filed by the National Weather Service.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jun 11, 1:40 PM CST, 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 240 PM CDT FRI JUN 11 2004 .DISCUSSION...MAIN SWATH OF LOW CLOUDS FROM WEST CNTRL MN INTO WC WISC. AREAS FROM MOX TO MSP AND POINTS SWD ARE MAINLY SCT-BKN WITH ENOUGH INSOLATION TO START FIRING STORMS. EXCELLENT CORRELATION OF SFC OBS AND VISIBLE IMAGERY BOTH NICELY SHOWING LOCATION OF WARM FRONT A LITTLE NORTH OF FORT DODGE AT 19Z. SAID FRONT HAS BEEN MOVING NWD ABOUT 30 MPH AND THE FIRST SVR WX REPORTS HAVE COME IN TO FSD CWA. EXPECT A BUSY AFTERNOON AND EVENING AS WARM FRONT LIFTS INTO SRN MN. SUSPECT IT WILL REACH RWF/FBL LINE EARLY EVENING. 18Z KMPX SOUNDING SHOWS IT WILL BE A LITTLE WHILE BEFORE SVR STORMS CAN DEVELOP INTO THE METRO. HAVE BEEN MULLING A FLOOD WATCH AND PER COORD WITH ARX...WILL DO SO. MID LEVEL WEAKENESS IN WINDS SUGGESTS STORMS MAY BACKBUILD AND WITH SUCH HIGH WATER CONTENT...THINK IT WISE TO GO WITH WATCH OVER RAIN SOAKED SC/SE MN. REST OF FORECAST PACKAGE LARGELY UNCHANGED. SOME HINT THAT TROF COMING FROM NW MAY RESULT IN POP UP SHOWERS SUNDAY AFTERNOON. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...FLOOD WATCH TONIGHT SC AND SE MN. WI...NONE. && KRAUSE NOTE...THE AWIPS IDENTIFIER FOR THE AREA FORECAST DISCUSSION ISSUED BY THE NWS TWIN CITIES/CHANHASSEN WILL CHANGE FROM AFDMSP TO AFDMPX EFFECTIVE AT 1200 UTC ON JUN 15 2004...WEATHER PERMITTING. THE WMO HEADER FOR THIS PRODUCT WILL REMAIN FXUS63 KMPX.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 522 AM CDT FRI JUN 11 2004 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-121100- ANOKA-BARRON-BENTON-BLUE EARTH-BROWN-CARVER-CHIPPEWA-CHISAGO-DAKOTA- DOUGLAS-DUNN-EAU CLAIRE-FARIBAULT-FREEBORN-GOODHUE-HENNEPIN-ISANTI- KANABEC-KANDIYOHI-LAC QUI PARLE-LE SUEUR-MARTIN-MCLEOD-MEEKER- MILLE LACS-MORRISON-NICOLLET-PEPIN-PIERCE-POLK-POPE-RAMSEY-REDWOOD- RENVILLE-RICE-RUSK-SCOTT-SHERBURNE-SIBLEY-ST CROIX-STEARNS-STEELE- STEVENS-SWIFT-TODD-WASECA-WASHINGTON-WATONWAN-WRIGHT-YELLOW MEDICINE- 522 AM CDT FRI JUN 11 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA THIS AFTERNOON AND EVENING. IN ADDITION TO LARGE HAIL...ISOLATED TORNADOES ARE POSSIBLE DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. ALSO...PONDING OF WATER AND RISING STREAM LEVELS COULD OCCUR IF THE RAINS PERSIST FOR MORE THAN A SHORT PERIOD OF TIME. THIS POSSIBILITY OF DANGEROUS WEATHER THIS AFTERNOON AND THIS EVENING...IS DUE TO A COLD FRONT MOVING EAST INTO MINNESOTA...WHILE A WARM FRONT PUSHES NORTH INTO SOUTHERN MINNESOTA. THE SEVERITY OF THE THUNDERSTORMS WILL...IN LARGE PART... DEPEND UPON HOW MUCH SUNSHINE IS ABLE TO BREAK THROUGH THE CLOUDS... AND CAUSE SUFFICIENT HEATING TO DESTABILIZE THE ATMOSPHERE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY WELL BE NEEDED THIS AFTERNOON INTO TONIGHT. NAISTAT
The Minneapolis radar (KMPX), 80 km away, was scanning. The volume nearest the first event began at 19:50 UTC.
14 hail, 10 thunderstorm wind, 6 funnel cloud, 3 tornado. Local standard time, as filed.
A tree was downed onto Highway 71.
Trees were downed.
Several citizens called 911 to report a funnel cloud.
A tornado touched down near the intersection of 200th Street and 430th Avenue about 4 miles west northwest of Easton. The tornado was estimated to be about 50 yards wide and F0 strength . It traveled east along on the ground for 5 miles until it reached near the intersection of 487th Avenue and 210th Street, about 2 miles north of Easton. Along its rural path, crops and trees were damaged and a shed was downed.
A funnel cloud was spotted by the Pemberton Fire Department just south of town.
Small buildings sustained roof damage and some trees were downed in Section 33 of Iosco Township.
Large branches were downed and a railroad crossing arm was damaged. A wind gust of 46 MPH was measured.
Trees up to one foot in diameter were downed. One felled tree damaged a home. A temporary greenhouse was also damaged.
A tornado touched just southwest of the intersection of Highway 33 and Highway 6 about 3 miles northwest of Freeborn. It moved northeast on the ground for 4 miles before lifting just east of Highway 10 about 5 miles north northeast of Freeborn. The tornado caused damage to a number of farm buildings along its path. On 632nd and 640th avenues, trees were downed. On 655th Avenue, 3 foot diameter trees were downed and a house sustained minor damage. On 660th Avenue, large trees were downed, power poles were tilted, three grain bins were damaged, and minor damage was reported to buildings.
HAM Radio operators relayed a spotter report of a funnel cloud halfway down to the ground.
A sheriff's deputy spotted a funnel cloud at the intersection of Highway 31 and Highway 13.
A tornado briefly touched down at a farm where it was seen picking up debris.
Dime sized hail was reported at the intersection of 290th Avenue and County Road 23.
A funnel cloud was relayed by HAM radio operators about 5 miles southwest of Ellendale.
A 60 MPH wind gust was measured by a HAM radio operator at the intersection of county roads 20 and 31.
A funnel cloud was relayed by HAM Radio operators near Ellendale.
Trees were downed at a farm on 795th Avenue.
A farm off Route 28 sustained significant damage. A storage bin was blown onto a field. Windows were blown out of a hog barn. A farmhouse lost shingles and trees on the property were downed.
Large branches were downed.
A tree was blown down along Beam Avenue.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2004Every state in 2004This day in weather historyThe tornado archive for Minnesota, 2004Warnings in Minnesota, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5406155, 5406156, 5406157, 5406158, 5406160, 5406159, 5406161, 5405435, 5406162, 5406163, 5406164, 5406165, 5406166, 5406233, 5406234, 5406235, 5406236, 5406237, 5406238, 5406239, 5406240, 5406241, 5406242, 5405427, 5406243, 5405428, 5405429, 5405430, 5405431, 5405432, 5405433, 5405436, 5405434.